New delay-dependent stability criteria for systems with interval delay. (English) Zbl 1168.93387

Summary: This paper provides a new delay-dependent stability criterion for systems with a delay varying in an interval. With a different Lyapunov functional defined, a tight upper bound of its derivative is given. The resulting criterion has advantages over some previous ones in that it involves fewer matrix variables but has less conservatism, which is established theoretically. Examples are provided to demonstrate the advantage of the stability result.


93D05 Lyapunov and other classical stabilities (Lagrange, Poisson, \(L^p, l^p\), etc.) in control theory
93C05 Linear systems in control theory
93C15 Control/observation systems governed by ordinary differential equations
15A39 Linear inequalities of matrices
Full Text: DOI


[1] Fridman, E.; Shaked, U., A descriptor system approach to \(H^\infty\) control of linear time-delay systems, IEEE Transactions Automatic Control, 47, 253-270 (2002) · Zbl 1364.93209
[3] Han, Q.-L.; Gu, K., Stability of linear systems with time-varying delay: A generalized discretized Lyapunov functional approach, Asian Journal of Control, 3, 170-180 (2001)
[4] Hale, J., Functional differential equations (1977), Springer-Verlag: Springer-Verlag New York · Zbl 0222.34003
[5] He, Y.; Wang, Q.; Lin, C.; Wu, M., Delay-range-dependent stability for systems with time-varying delay, Automatica, 43, 371-376 (2007) · Zbl 1111.93073
[6] Jiang, X.; Han, Q. L., On \(H^\infty\) control for linear systems with interval time-varying delay, Automatica, 41, 2099-2106 (2005) · Zbl 1100.93017
[7] Jiang, X.; Han, Q. L.; Liu, S.; Xue, A., A new \(H^\infty\) stabilization criterion for networked control systems, IEEE Transactions Automatic Control, 53, 1025-1032 (2008) · Zbl 1367.93179
[8] Jing, X.; Tan, D.; Wang, Y., An LMI approach to stability of systems with severe time-delay, IEEE Transactions Automatic Control, 49, 1192-1195 (2004) · Zbl 1365.93226
[9] Kao, C. Y.; Lincoln, B., Simple stability criteria for systems with time-varying delays, Automatica, 40, 1429-1434 (2004) · Zbl 1073.93047
[10] Kim, J. H., Delay and it’ time-derivative dependent robust stability of time-delayed linear systems with uncertainty, IEEE Transactions on Automatic Control, 46, 789-792 (2001) · Zbl 1008.93056
[11] Lee, Y. S.; Moon, Y. S.; Kwon, W. H.; Park, P. G., Delay-dependent robust \(H^\infty\) control for uncertain systems with a state-delay, Automatica, 40, 65-72 (2004) · Zbl 1046.93015
[12] Li, T.; Guo, L.; Sun, C.; Zhang, B., Exponential stability of recurrent neural networks with time-varying discrete and distributed delays, Nonlinear Analysis: Real World Applications (2008)
[13] Moon, Y. S.; Park, P. G.; Kwon, W. H.; Lee, Y. S., Delay-dependent robust stabilization of uncertain state-delayed systems, International Journal of Control, 74, 1447-1455 (2001) · Zbl 1023.93055
[15] Park, P., A delay-dependent stability criterion for systems with uncertain time-invariant delays, IEEE Transactions on Automatic Control, 44, 876-877 (1999) · Zbl 0957.34069
[16] Park, P.; Ko, J. W., Stability and robust stability for systems with a time-varying delay, Automatica, 43, 1855-1858 (2007) · Zbl 1120.93043
[17] Richard, J. P., Time-delay systems: An overview of some recent advances and open problems, Automatica, 39, 1667-1694 (2003) · Zbl 1145.93302
[18] Shao, H., Delay-dependent approaches to globally exponential stability for recurrent neural networks, IEEE Transactions on Circuits Systems II, 55, 591-595 (2008)
[19] Shao, H., Delay-range-dependent robust \(H^\infty\) filtering for uncertain stochastic systems with mode-dependent time delays and Markovian jump parameters, Journal of Mathematical Analysis and Applications, 342, 1084-1095 (2008) · Zbl 1141.93025
[20] Shao, H., Delay-dependent stability for recurrent neural networks with time-varying delays, IEEE Transactions on Neural Networks, 19, 1647-1651 (2008)
[23] Wu, J.; Chen, T.; Wang, L., Delay-dependent robust stability and \(H^\infty\) control for jump linear systems with delays, Systems and Control Letters, 55, 937-948 (2006)
[24] Wu, M.; He, Y.; She, J.; Liu, G., Delay-dependent criteria for robust stability of time-varying delay systems, Automatica, 40, 1435-1439 (2004) · Zbl 1059.93108
[25] Xie, L.; de Souza, C. E., Criteria for robust stability and stabilization of uncertain linear systems with state-delay, Automatica, 33, 1622-1657 (1997) · Zbl 1422.93151
[26] Xu, S.; Lam, J., Improved delay-dependent stability criteria for time-delay systems, IEEE Transactions Automatic Control, 50, 384-387 (2005) · Zbl 1365.93376
[27] Xu, S.; Lam, J., On equivalence and efficiency of certain stability criteria for time-delay systems, IEEE Transactions Automatic Control, 52, 95-101 (2007) · Zbl 1366.93451
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.